Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

TTC - Trying to Conceive TTC - Trying to Conceive

metformin

Posted by on Apr. 26, 2013 at 12:12 AM
  • 18 Replies
Went to my RE appt on Tuesday and after all my blood test came back normal I started Metformin last night. Because I heard of all the possible side effects I started with half a pill a day for a week and then one whole pill for another week until I can do 3 pills a day. Hoping to avoid any side effects and so far everything seems fine. Did anyone have any side effects taking metformin?
by on Apr. 26, 2013 at 12:12 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
hmccord
by Silver Member on Apr. 26, 2013 at 12:19 AM
Mostly gastrointestinal. It can be hell until your body adjusts. Good luck!
NoraDun
by Ruby Member on Apr. 26, 2013 at 12:19 AM

I was on it for about 6 months I guess and yes I had the horrible side effects. I ended up stopping it because I was not insulin resistant and my OB was pulling at strings it would help. And my hair began to fall out to an extreme my Husband said "STOP NOW" Thankfull it only took about 2 months for my hair to thicken back up but it was pretty awful. For me Met was no good, but I have heard others swear by it!

Nanis84
by on Apr. 26, 2013 at 12:22 AM
That's what I heard but hopefully increasing it slowly will help. Thanks!


Quoting hmccord:

Mostly gastrointestinal. It can be hell until your body adjusts. Good luck!

Shea.Mack
by Shea on Apr. 26, 2013 at 12:23 AM
1 mom liked this

 Good Luck!

Nanis84
by on Apr. 26, 2013 at 12:24 AM
Sorry you had a bad experience. Doc said I was insulin resistant so I hope it helps. Thanks! Been trying for over a year now and recently got diagnosed with pcos


Quoting NoraDun:

I was on it for about 6 months I guess and yes I had the horrible side effects. I ended up stopping it because I was not insulin resistant and my OB was pulling at strings it would help. And my hair began to fall out to an extreme my Husband said "STOP NOW" Thankfull it only took about 2 months for my hair to thicken back up but it was pretty awful. For me Met was no good, but I have heard others swear by it!


ZennMomma
by Silver Member on Apr. 26, 2013 at 1:04 AM

I didn't like it, bad periods, lots of diarrhea, and I wasn't EVER hungry.

i am taking cinnamon pills now, no side effects and it has helped my blood sugar. Also I eat really low carb. I would suggest eating low carb, like paleo, but if you can't do Paleo just try to stay low carb and low glycemic index. Good luck.

Hopeful_2_be
by Bronze Member on Apr. 26, 2013 at 1:36 AM
1 mom liked this
I just mainly had diarrhea for a couple weeks.
GL to u tho :)
Nanis84
by on Apr. 26, 2013 at 11:44 AM

 

As of yet I haven't had any side effects and hope it stays that way. I did hear about the cinnamon pills. I also started a low carb diet. I've never heard of paleo but I'll look into it. Thanks!

Quoting ZennMomma:

I didn't like it, bad periods, lots of diarrhea, and I wasn't EVER hungry.

i am taking cinnamon pills now, no side effects and it has helped my blood sugar. Also I eat really low carb. I would suggest eating low carb, like paleo, but if you can't do Paleo just try to stay low carb and low glycemic index. Good luck.


 

nicole2884
by on Apr. 26, 2013 at 3:44 PM

wait hold the phone, your blood work is normal an they put you on metformin anyways 

an you willing took it, what did i miss

Nanis84
by on Apr. 26, 2013 at 4:46 PM

I was waiting for my liver and kidney test to come back and they came back normal.


Quoting nicole2884:

wait hold the phone, your blood work is normal an they put you on metformin anyways 

an you willing took it, what did i miss


 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)